Format

Send to

Choose Destination
Nat Clin Pract Nephrol. 2007 Aug;3(8):456-61.

Four cases of nafcillin-associated acute interstitial nephritis in one institution.

Author information

1
University of Vermont/FAHC, Department of Medicine, Division of Nephrology, Colchester, VT 05446, USA.

Abstract

BACKGROUND:

Over the course of 1 year, four patients in a single institution developed acute kidney injury most likely secondary to nafcillin-associated acute interstitial nephritis, indicating that this complication might not be as rare as is commonly believed. The main case presented here is that of a 73-year-old man with a history of chronic low back pain who presented with worsening back pain, as well as nausea, vomiting and volume depletion. Imaging studies revealed a soft tissue abscess in the left psoas major muscle.

INVESTIGATIONS:

Physical examination, complete urine analysis, blood and urine cultures, measurement of peripheral eosinophil and plasma creatinine levels, and renal ultrasound.

DIAGNOSIS:

Nafcillin-associated acute interstitial nephritis.

MANAGEMENT:

Discontinuation of nafcillin and provision of supportive care.

PMID:
17653125
DOI:
10.1038/ncpneph0561
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Nature Publishing Group
Loading ...
Support Center